Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convergence of relaxation schemes to the equations of elastodynamics


Authors: Laurent Gosse and Athanasios E. Tzavaras
Journal: Math. Comp. 70 (2001), 555-577
MSC (2000): Primary 35L65, 65M12
Published electronically: March 24, 2000
MathSciNet review: 1813140
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We study the effect of approximation matrices to semi-discrete relaxation schemes for the equations of one-dimensional elastodynamics. We consider a semi-discrete relaxation scheme and establish convergence using the $L^p$ theory of compensated compactness. Then we study the convergence of an associated relaxation-diffusion system, inspired by the scheme. Numerical comparisons of fully-discrete schemes are carried out.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35L65, 65M12

Retrieve articles in all journals with MSC (2000): 35L65, 65M12


Additional Information

Laurent Gosse
Affiliation: Foundation for Research and Technology Hellas / Institute of Applied and Computational Mathematics, P.O. Box 1527, 71110 Heraklion, Crete, Greece
Email: laurent@palamida.math.uch.gr

Athanasios E. Tzavaras
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: tzavaras@math.wisc.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01256-4
PII: S 0025-5718(00)01256-4
Keywords: Relaxation schemes, compensated compactness
Received by editor(s): March 23, 1999
Published electronically: March 24, 2000
Additional Notes: This joint work was partially supported by TMR project HCL #ERBFMRXCT960033. The second author acknowledges support of the National Science Foundation and the Office for Naval Research
Article copyright: © Copyright 2000 American Mathematical Society